Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 384, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 22, 2003, 5:28 AM CDT for Lonoke County, Pulaski County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2003, 5:28 AM CDT (10:28 UTC)
- Expired
- Jul 22, 2003, 6:30 AM CDT
- In force
- 62 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Lonoke County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 17 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 3:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3035 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1538 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 9.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:00 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 22, 4:00 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT TUE JUL 22 2003 COLD FRONT SLOWLY MOVING INTO THE AREA. AREA OF STRONG THUNDERSTORMS MOVING SOUTHEAST ACROSS NORTHERN COUNTIES WHICH MAY HOLD TOGETHER GIVEN THE UNUSUALLY STRONG INSTABILITY IN PLACE. FIGURE ON MCS TO EXPAND ACROSS THE AREA THIS MORNING AND SLOWLY MOVE SOUTH. MODELS HINT AT MOST OF THE PRECIPITATION BEING OUT OF THE CWA BY 00Z WITH THE FRONT BEING OUT OF THE AREA SOONER THAN THAT. WENT WITH 70 PERCENT POPS ACROSS THE AREA THIS MORNING WITH POPS DECREASING FROM THE NORTH STARTING AT MIDDAY. WILL KEEP SMALL POPS IN THE SOUTH EARLY TONIGHT IN CASE THE FRONT OR MCS SLOW THEIR SPEED BUT WOULD NOT BE SURPRISED TO SEE ALL RAIN OUT OF THE CWA BY THEN. THREAT OF SEVERE WITH MOSTLY DAMAGING WIND WILL CONTINUE AT LEAST INTO THE AFTERNOON. UNUSUALLY STRONG HIGH PRESSURE BUILDS IN FROM THE NORTH TONIGHT AND WEDNESDAY WHICH SHOULD RESULT IN CLEARING SKIES LATER TONIGHT THEN COOL MIN TEMPS. WILL GENERALLY FOLLOW MAV TEMPS. ADDED SOME POPS FROM SUNDAY ON AS A WEAK LOW PRESSURE AREA MOVES IN. .LZK...NONE
Hazardous weather outlook, Jul 22, 5:00 AM CDT, 28 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY OVER MUCH OF THE STATE. A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTH THROUGH THE STATE TODAY...IN RESPONSE TO A COLD FRONT. SOME OF THESE STORMS COULD BECOME SEVERE...WITH STRONG TO SEVERE WINDS...LARGE HAIL AND DANGEROUS LIGHTNING. LOCALIZED HEAVY RAINFALL WILL ALSO BE A CONCERN...AS SOME AREAS MAY SEE OVER TWO INCHES OF RAIN. THE RAIN CHANCES WILL END FROM NORTH TO SOUTH BY TONIGHT AS THE COLD FRONT MOVES SOUTH OF THE STATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL FOLLOW THE COLD FRONT FOR WEDNESDAY...BRINGING DRIER AIR AND COOLER TEMPERATURES. HIGH PRESSURE WILL REMAIN IN CONTROL OF WEATHER IN ARKANSAS THROUGH THE END OF THE WEEK...WITH HIGH TEMPERATURES GRADUALLY RISING INTO THE UPPER 80S TO THE MID 90S. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS FOR THE BEGINNING OF NEXT WEEK...AS SOUTHERLY WINDS WILL BRING MOISTURE BACK INTO THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY ACROSS MUCH OF THE STATE. 58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:53 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 32 min |
| Jul 21, 8:16 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 29 min |
| Jul 22, 2:36 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 29 min |
| Jul 22, 2:42 AM CDT | Severe Thunderstorm Warning | LZK | Baxter | 48 min |
| Jul 22, 2:51 AM CDT | Severe Thunderstorm Warning | LZK | Newton | 44 min |
| Jul 22, 3:30 AM CDT | Severe Thunderstorm Warning | LZK | Izard | 50 min |
| Jul 22, 3:35 AM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 60 min |
| Jul 22, 3:56 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Pope, Van Buren | 59 min |
| Jul 22, 4:17 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 38 min |
| Jul 22, 4:29 AM CDT | Severe Thunderstorm Warning | LZK | Conway | 46 min |
| Jul 22, 4:32 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 58 min |
| Jul 22, 4:43 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 62 min |
| Jul 22, 4:52 AM CDT | Severe Thunderstorm Warning | LZK | White | 58 min |
| Jul 22, 5:08 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 62 min |
| Jul 22, 5:36 AM CDT | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 59 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.